MAUDE Adverse Event Report: SYNTHES GMBH 2.4MM DRILL BIT/QC WITH 65MM STOP; BIT,DRILL

SYNTHES GMBH 2.4MM DRILL BIT/QC WITH 65MM STOP; BIT,DRILL
Catalog Number 388.394
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6), 2021, the patient underwent for a surgery to treat cervical damage.During the surgery, while the surgeon was adjusting screw insertion direction against the hardened bone, the drill bit tip¿s breakage.The fragmented tip was removed from the patient¿s body.Also, the torque limitation handle became out of order during rod deployment.The procedure was completed less than 30-minute surgical delay.No further information is available.Concomitant device reported: unknown screw -spine: (part# unknown; lot# unknown; quality:1).This complaint involves two (2) devices.This report is for one (1) 2.4mm drill bit/qc with 65mm stop.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary the product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that drill bit 2.4 w/stop 2flute was broken, and broken piece was also returned no other issues were identified.No new additional information can be added.The dimensional inspection was performed, and it is within the specification limit.The observed condition drill bit 2.4 w/stop 2flute in the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed broken condition of the drill bit 2.4 w/stop 2flute.While no definitive root cause could be determined, it is probable that the drill bit 2.4 w/stop 2flute was broken due to the application of unintended forces during usage.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part #: 388.394.Lot #: u141025.Manufacturing site: selzach.Supplier: (b)(4).Release to warehouse date: 26 jan 2012.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM DRILL BIT/QC WITH 65MM STOP
Common Device Name
BIT,DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12681869
Report Number8030965-2021-08889
Device Sequence Number3751177
Product Code HTW
UDI-Device Identifier07611819752931
UDI-Public07611819752931
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number388.394
Device Lot NumberU141025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2012
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDLE W/TORQ LIMIT 2NM W/QUICK-COUPL; UNKNOWN SCREW -SPINE
Patient SexUnknown